MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿; SEE H.10

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿; SEE H.10
Model Number 663518
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.3 common device name: flow cytometric reagents and access.E.7 initial reporter addr 1: clm bldg rm c1-011-ci 327 e 64th st new york h.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd facslyric¿ that there was carryover involving patient samples.The following information was provided by the initial reporter: customer believes there is carryover and waiting for a bd action, we can not just move to ep then close ep before closing the loop with the customer.Clinical apps still needs to determine if carryover is present- field service does not complete this.
 
Additional Manufacturer Narrative
H.6 investigation summary: ¿ scope of issue: the scope of issue is only limited to facslyric 3l12c instrument usivd, part # 663518, serial # (b)(6).¿ problem statement: the customer reported a complaint regarding carryover that occurred on (b)(6) 2023.Carryover poses the risk of producing erroneous results that might impact patient diagnosis and treatment.The investigation was performed and the instrument was found to be functioning as expected.No customers or patients were harmed due to this issue.¿ manufacturing defect trend: there are 0 qns (quality notifications) related to the reported issue for part # 663518.Date range from (b)(6) 2022 to date (b)(6) 2023.¿ manufacturing device history record (dhr) review: dhr part # 663518, serial # (b)(6), file # (b)(4) was reviewed.The instrument met all the manufacturing specifications prior to release.Date of manufacture: (b)(6) 2022 ¿ complaint history review: there are 10 complaints related to the reported issue with the as reported code 1: ¿contamination - carry over¿ and as analyzed code 1: ¿no findings available¿ for part # 663518.Pr # (b)(4).Date range from (b)(6) 2022 to date (b)(6) 2023.¿ returned sample analysis: a return sample was not requested for evaluation because no parts were replaced.¿ service history review: review of related work order install date: (b)(6) 2022 defective part number: n/a summary of work order notes: o sample carryover reported by customer o no work performed as investigation by clinical applications team is required to determine if carryover is present o carryover levels can be impacted if samples greater than 0.5 ml are run.The lab has a workaround in place to keep sample carryover to a moderate level.Ep-0278 notes: o project name: lyric sit drip/carryover o 25oct2023 (latest update): new valve reliability tests have been successfully completed.Test summary and performance confirmation to be completed to confirm no aging/wearing issues.Characterization and v&v protocols are being created.Project is estimated to end by march 2024.¿ risk review: risk management file part # 10000063058ra, rev.08/vers.Ab, bd facslyric system risk analysis was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? ¿yes ¿no o azure id: (b)(6) o hazard id #: (b)(6) o hazard: incorrect output for samples up to 1.5ml or less.O cause: sample carryover error - fluidic.O harmful effects: events appear in wrong tube (false positive result).O residual probability: 1 o residual severity: 3 o residual risk index: 3 ¿ potential causes: based on the investigation results, the potential cause of carryover could not be determined.¿ investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis, and servicemax review, the potential cause could not be determined.The customer reported a complaint regarding carryover.In servicemax case # (b)(4), the fse documented the issue and created an escalation-type work order where the investigation was deferred to the clinical applications team to help determine if carryover was present.Bd reached out to the customer regarding testing carryover protocol.However, the customer was not open to testing the instrument and they were not concerned about carryover.At this time, the instrument is considered to be functioning as expected.This case is linked to an ep (escalation project), ep-0278 - lyric sit drip/carryover, that was opened to investigate recurring issues of carryover/sit drips on facslyric instruments.Ep-0278 will document details of this investigation and next steps taken to resolve the issue, as well as any cases/work orders on this issue.This issue did not produce any unexpected or erroneous results on patient samples.No patients or users were harmed due to this issue.Per the servicemax case comments ¿ ¿per ifu carryover performance can be affected if running more than 0.5 ml.Customer has implemented work around of wiping the sit¿.Proper daily and monthly cleaning procedures can be found under ¿maintenance¿ in the user guide; bd facslyric¿ clinical system instructions for use, #23-19938-02 rev.01/vers.A, page 165.The safety risk of this hazard has been identified to be within the acceptable level.¿ conclusion: based on the investigation results, the complaint was confirmed and the potential cause of the carryover could not be determined.The customer reported a complaint regarding carryover, which required investigation by the clinical applications team.The customer declined further testing and is not concerned about carryover.Therefore, the instrument is considered to be operating properly.No one was harmed or injured due to this issue, and the safety risk of this hazard has been identified to be within the acceptable level.¿ supporting document: n/a h3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD FACSLYRIC¿
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16817183
Report Number2916837-2023-00099
Device Sequence Number19293339
Product Code OYE
UDI-Device Identifier00382906635181
UDI-Public00382906635181
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K201814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number663518
Device Catalogue Number663518
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown